MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number SN6CWS
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, a crack was observed on the lens after implantation.The iol was removed and replaced with a backup lens during the initial procedure.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
The company device and the lens were returned separately inside the opened carton.The lens was returned inside a folded, taped suture package.Viscoelastic and blood were observed on the lens.Both haptics were broken from the optic and not returned.The optic was torn, cracked, and broken into several pieces.Four of the broken portions were returned.The used device was evaluated.Viscoelastic was observed in the device.The plunger was almost completely advanced.No damage was observed.Viscoelastic was not provided.It is unknown if a qualified product was used.The root cause cannot be determined for the reported complaint.The used device and explanted lens were returned.The reported lens damage was observed.It is unknown if a qualified viscoelastic was used in the device.Material properties of non-qualified ophthalmic viscosurgical devices may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12137592
Report Number1119421-2021-01343
Device Sequence Number4679187
Product Code KYB
UDI-Device Identifier00380652249331
UDI-Public00380652249331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSN6CWS
Device Catalogue NumberSN6CWS.260
Device Lot Number12725746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown